TheLupusSite.com banner

1 - 7 of 7 Posts

·
Registered
Joined
·
11 Posts
Discussion Starter #1
Everytime I take this, and the migraine finally does go away , it almost always seems to be back the very next day,,, Are these rebound headaches?
 

·
Registered
Joined
·
15,684 Posts
Hi Mandiee,

I hope someone who has taken this drug will come along and give their experience with it. I personally have no experience with it.

A quick look on some reliable medical sites said it was to be taken at the onset or aura of a migraine, but it's not an everyday type drug, there are others that will give you a better coverage if your migraines are very frequent (and it sounds like they are).

Have you seen a Neurologist about your migraines and is that who has given you the diagnosis of migraine?

It definitely sounds like you should be re-evaluated for these headaches and be receiving more adequate treatment.

love
Lily
 

·
Registered
Joined
·
3,854 Posts
depends on how often you take it.

With many migraine drugs, it us pretty usual for the migraine to come back - actually if it doesn't come back until the next day, you are lucky ! Mine usually comes back about 6 hours after I take the first dose (I use imigran) - so I just take another dose. That usually gets rid of it and it doesn't come back, until next time.

My neurologist tells me that I shouldn't take more than two doses a week of any vasocontrictor drug designed to treat a migraine attack. Two doses a week or less and then I should avoid any rebound headaches. The return of the migraine 6-8 hours later is not a rebound headache - it's the same migraine returning. That is pretty normal (my neuro specialises in headache and says this return is to be expected).

So, if you are taking more than two doses a week, then it may well be a rebound headache. But if you are only taking two doses a week or less, then it's probably not a rebound headache.

Sounds like you need to talk to whoever is treating your migraines for you.

If you are getting lots of migraine, there are a whole bunch of migraine preventers that you take daily that really work. I am on tofranil, which really reduces the number of migraines I get.

good luck with those headaches

raglet
 

·
Registered
Joined
·
391 Posts
Hi Mandiee!

I've used Maxalt for two years, and I love it. I have not had any issues with "rebound" headaches, and have not heard of it with this drug.

Are you taking 5mg or 10mg tablets? If you are taking 5mg, you can take a second tablet within 24 hours. Do not exceed 10mg in any 24-hour period! If you are taking 10mg tablets and find your headaches come back regularly, you might want to talk with your doctor about other options.

I've found that a strong cup of coffee (or anything containing caffeine) along with the Maxalt gets rid of my headaches much faster.

Hope that helps!

Terri
 

·
Registered
Joined
·
710 Posts
Mandiee
They could be bouce back migranes. Are you seeing a neuro for the migranes?
Alot of times they prescribe topamax as a preventative measure. As terri stated she uses coffine (caffine). This shrink the blood vessels in the brain easing the pain. This really only works on minor migrains. You can even find OTC migrane meds. Active ingredient is caffine.

They resonse I ask if you had seen a neuro is if any CAT scans etc were done. The best way of getting rid of the migranes is to find the cause.

I take topamax, imextrex pills, imitrex injections and oxicodine. Yeah I get migranes alot. but also have CNS lupus and sinus problems
 

·
Registered
Joined
·
1 Posts
I have a 14 yr old who suffers from daily headaches and they believe he is suffering from depression too. The neuro put him on Ami 10mg about five days ago 1x/day. They told me it is rebound but it sounds more like what you describe they leave and generally return. He had been taking Depakote for about seven weeks but still had headaches at least 2x/week. Once a week he needs pain meds; which was Imitrex. He was hospitalized with a kidney stone and we now have this new neuro who said it is depression and put him on ami. It concerns me about the daily use after reading your info. Can you help me with any other info? I am not sure what info I need just that I feel this isn't his only possible diagnosis that he should have been left with. Thanks
 

·
Registered
Joined
·
7,800 Posts
Hello dbsmart and welcome :)

I was going to move your post to start a thread of your own but then noticed it referred to this thread.

The problem is that this thread is very old. It might be best to ask a new question in medications or symptoms and get new feedback on your question.

Does your son have lupus?

Katharine
 
1 - 7 of 7 Posts
Top